Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: WHAT IS CAUSING THIS....?

  1. #1
    Senior Member jefftwalker80's Avatar
    Join Date
    Sep 2003
    Location
    Ellicott City, MD
    Posts
    104

    WHAT IS CAUSING THIS....?

    Once in a whcile more recintly I will notice my leg bag and SP tube will turn a lint blue color and have a little bit of a odor. The bag willn get a real strongx medicine type smell is the best I can describe it. Any thoughts on this....

    I use a latex sp tube and a conveen leg bag. It seems to start with the bag turning a light blue and then the tube turns a blue color. Should I be conerned. No junk in the urine and it's clear with a little odor.

  2. #2
    Have you been eating the complimentary mints that they out in the public toilets?

    _____
    Learn from the mistakes of others, you won't live long enough to make all of them yourself.

  3. #3
    Senior Member smokey's Avatar
    Join Date
    Jul 2001
    Location
    Massachusetts, USA
    Posts
    1,925
    It could be porphyria, which is a metabolic disorder and can also cause pyschosis. Did you ever see the movie "The Madness of King George"? Other causes include;

    BLUE / GREEN URINE
    Blue or green urine may be caused by a blue dye such as methylene blue, a component in several medications (Trac Tabs, Urised, Uroblue) used to reduce symptoms of bladder inflammation or irritation (1,6). Administration of the dye, indigo carmine, turns the urine green and can last for several days if renal function is poor. While more often reported to cause pink urine, the anesthetic, propofol, has also been reported to cause green coloration of the urine (11). Amitriptyline, indomethacin, resorcinol, triamterine, cimetidine, phenergan, and several multivitamins also lend a blue-green tint to the urine (6). An inherited form of high calcium (called "familial hypercalcemia") can result in blue urine, which has lent this disease the nickname "blue diaper syndrome" (12). Another metabolic disorder, indicanuria, can cause blue urine due to tryptophan indole metabolites (12).

    A blue pigment may also be produced by infection with the bacteria Pseudomonas (1,2). Dark green pigmentation, especially if associated with air (known as "pneumaturia"), urinary tract infection, and/or solid particles in the urine, can be caused by bile when there is a fistula between the urinary tract the intestines.

    [This message was edited by smokey on 10-31-04 at 08:54 PM.]

  4. #4
    It is probable that you have something actually officially called "purple urine bag syndrome" (PUBS). It is associated with colonization of the urine with Providencia or Klebsiella bacteria in those using indwelling catheters. It is not dangerous. This is well documented in the literature. Here is some information about it:

    Purple urine bags

    Case Report: PUBS

    http://www.studentbmj.com/back_issue...ation/275.html

    (KLD)

  5. #5
    Senior Member jefftwalker80's Avatar
    Join Date
    Sep 2003
    Location
    Ellicott City, MD
    Posts
    104
    Should I be concerned. Why after three years would it start now?

  6. #6
    If it's bacteria, you probably picked it up recently. You should check with your doctor to make sure it's not serious. If you don't feel sick, don't worry about your urine. If you do feel sick, see your doctor and share this information with him/her.

    RAB

  7. #7
    For some reason this is a common problem of mine. The bag turns blue and eventually the catheter as well will turn a bluish color. I have read several articles discussing PUBS and none seem to have any clear solution. Apparently it is common to elderly women using indwelling catheters, yet somehow a young 20-year-old man can also run into this problem quite often. Although it is not supposed to cause problems or any other symptoms, it definitely is a possibility. My stomach becomes pretty sore when I run into this bacteria and it can cause AD. Cipro will treat this and a catheter change is advised along with leg bags. For some reason I run into the urine becoming better but then a few weeks later it returns, even after a 10 day cycle of the antibiotic. Not sure what causes this...
    Frankly, I'm tired of sitting in this damn electric chair.


    2010 SCINet Clinical Trial Support Squad Member
    Please join me and donate a dollar a day at http://justadollarplease.org and copy and paste this message to the bottom of your signature.

  8. #8
    mine used to turn bluish when i had a uti.

  9. #9
    Junior Member BigBearJoe's Avatar
    Join Date
    Mar 2005
    Location
    Bothell, Washington
    Posts
    28
    Quote Originally Posted by Chef View Post
    For some reason this is a common problem of mine. The bag turns blue and eventually the catheter as well will turn a bluish color.

    Although it is not supposed to cause problems or any other symptoms, it definitely is a possibility. My stomach becomes pretty sore when I run into this bacteria and it can cause AD. Cipro will treat this and a catheter change is advised along with leg bags. For some reason I run into the urine becoming better but then a few weeks later it returns, even after a 10 day cycle of the antibiotic. Not sure what causes this...
    This situation is similar for me. The plastic of the leg bag, not my urine, starts out white and then slowly turns light blue and then brighter blue. And my latex Foley catheter, suprapubic, also starts out a nice cream color and slowly gets darker until it's a disgusting brownish yellow.

    From what I've read about Purple Urine Bag Syndrome, it doesn't seem to describe my situation. My urine is a normal yellow color, maybe just a little cloudy, but does have a very strong offensive smell. This has been going on for many many months, but I feel okay and seldom get UTIs but it does seem to clear up after a course of antibiotics and then slowly returns a few days later.

    Anybody else have similar experiences?

  10. #10
    Hey,

    Check out these links:

    http://en.wikipedia.org/wiki/Purple_urine_bag_syndrome

    http://smj.sma.org.sg/5005/5005cr14.pdf

    I've read that pseudomonas aeruginosa can have a grapey or fruity odor to it.

    Bob.
    "Be kind, for everyone you meet is fighting a great battle." - Philo of Alexandria

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •